DOI: 10.14309/crj.0000000000002370 ISSN: 2326-3253

IL-17 Inhibitor-Associated New Onset Inflammatory Bowel Disease: Clinical Presentation and Management: A Report of Two Cases

Uday Sankar Akash Vankayala, Anas Khouri, Isabella Suarez Alcala, Adalberto Gonzalez

ABSTRACT

New-onset inflammatory bowel disease following Interleukin (IL)-17 inhibitor therapy is a rare iatrogenic complication occurring in 0.5%–1.5% of treated patients, reflecting IL-17's dual role as a systemic pro-inflammatory mediator and intestinal barrier protector. We report 2 cases: a 40-year-old woman who developed secukinumab-associated Crohn's disease and a 25-year-old woman who developed bimekizumab-associated ulcerative colitis, both without previous gastrointestinal history. IL-17 blockade disrupts intestinal homeostasis, triggering dysbiosis and paradoxical Th1/Th2-driven inflammation. Both patients achieved rapid remission following IL-17 inhibitor discontinuation and transition to IL-23 inhibitors. Clinicians should maintain heightened awareness of this complication.

More from our Archive